Alert archive / California / Wind Advisories in 2017
Wind Advisory 18, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 23, 2017, 12:12 PM PDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2017, 12:12 PM PDT (19:12 UTC)
- Expired
- Apr 25, 2017, 5:00 AM PDT
- In force
- 41 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
366 WWUS76 KHNX 231912 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1212 PM PDT Sun Apr 23 2017 CAZ095-097>099-240315- /O.NEW.KHNX.WI.Y.0018.170423T1912Z-170424T0600Z/ Kern County Mountains-Tulare County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1212 PM PDT Sun Apr 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 11 PM PDT this evening. * WINDS...From the northwest 25 to 35 mph with gusts to 55 mph. * TIMING...Through 11 pm PDT this evening. * IMPACTS...Difficulty driving and reduced visibility due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
7 follow-up statements
397 WWUS76 KHNX 231919 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1219 PM PDT Sun Apr 23 2017 CAZ097-232030- /O.CAN.KHNX.WI.Y.0018.000000T0000Z-170424T0600Z/ Tulare County Mountains- 1219 PM PDT Sun Apr 23 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. $$ CAZ095-098-099-240600- /O.CON.KHNX.WI.Y.0018.000000T0000Z-170424T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1219 PM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...From the northwest 25 to 35 mph with gusts to 55 mph. * TIMING...Through 11 pm PDT this evening. * IMPACTS...Difficulty driving and reduced visibility due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
650 WWUS76 KHNX 240539 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1039 PM PDT Sun Apr 23 2017 CAZ095-098-099-241200- /O.EXT.KHNX.WI.Y.0018.000000T0000Z-170424T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1039 PM PDT Sun Apr 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Through 5 am PDT. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
059 WWUS76 KHNX 240943 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 243 AM PDT Mon Apr 24 2017 CAZ095-098-099-241745- /O.EXT.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 243 AM PDT Mon Apr 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Through 5 am PDT Tuesday. There will be lulls in the high winds today. Winds are expected to increase again this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ jdb
260 WWUS76 KHNX 241728 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1028 AM PDT Mon Apr 24 2017 CAZ095-098-099-250130- /O.CON.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1028 AM PDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Through 5 am PDT Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
829 WWUS76 KHNX 250107 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 607 PM PDT Mon Apr 24 2017 CAZ095-098-099-250915- /O.CON.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 607 PM PDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Through 5 am PDT Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DUDLEY
427 WWUS76 KHNX 250909 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 209 AM PDT Tue Apr 25 2017 CAZ095-098-099-251200- /O.CON.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 209 AM PDT Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Through 5 am PDT Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MV
325 WWUS76 KHNX 251151 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 451 AM PDT Tue Apr 25 2017 CAZ095-098-099-251300- /O.EXP.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 451 AM PDT Tue Apr 25 2017 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Although a few locations may gust above 45 mph for the next few hours, winds have decreased across most of the region. Thus, the wind advisory will be allowed to expire at 5 AM. $$ Bean
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:49 AM PDT, 8 hours 23 minutes earlier.
Area forecast discussion, Apr 23, 3:49 AM PDT, 8 hours 23 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 349 AM PDT Sun Apr 23 2017 .SYNOPSIS... Cool, breezy conditions with mostly dry weather will be present across central California into next weekend. && .DISCUSSION... Some mid level clouds moving into the Merced and Yosemite area due to an upper low moving over the Bay Area. Otherwise mostly clear skies across central CA. Satellite images show little moisture so do not expect any precipitation with this system. However conditions will turn breezy across much of the district this afternoon. Winds will shift Northwest with a moderate upper level jet across central CA. Expect gusty windy conditions to continue for much of tonight in the Kern county mountains and desert. Think winds will remain below advisory level until late Monday. The upper low will usher in a cool NW flow...with falling 500 mb heights across the region resulting in a cooling trend. Temperatures should cool between 5 and 8 degrees today. Zonal flow will remain for much of the week keeping cool temperatures near seasonal levels. Additional upper level disturbances will move through the Great Basin..turning wind flow more Northwesterly Monday and continue into at least Friday. A few showers will be possible over the Sierra Nevada generally from Fresno County northward Monday through Wednesday. However...the best chance of precipitation looks to remain to the North and East of the area...but models prog some light precipitation and a few scattered showers cannot be ruled out. Breezy conditions will develop across the area late Monday through Monday night...especially over the desert and Kern County mountains. These winds will develop due to strong upper level winds and in response to surface high pressure strengthening over the Eastern Pacific with surface low pressure over the desert southwest. Operational models in fair agreement for next week. Progs show a large upper low in central U.S while amplifying a Ridge in the Epac. CA will remain in between this two features keeping strong NW winds aloft and maintaining windy conditions through the end of the week. && .AVIATION... VFR conditions will prevail throughout the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...MV avn/fw...JDB prev discussion...Riley synopsis...MV weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.